Georgia, 2010Damaging Wind in Georgia, August 1, 2010
August 1, 2010 · NWS JAX · 1 event in 1 county or zone
A mid level short wave trough helped destabilize an unstable airmass and triggered a few severe storms during the afternoon along the sea breezes and outflows.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level short wave trough helped destabilize an unstable airmass and triggered a few severe storms during the afternoon along the sea breezes and outflows.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 1:38 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 1, 1:38 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT SUN AUG 1 2010
.SHORT TERM...CONVECTION SO FAR HAS BEEN LIMITED TO SOUTH OF THE
I-10 CORRIDOR...WITH BRUNT OF THE CONVECTION ALONG AND WEST OF THE
I-75 CORRIDOR WITH AN ACTIVE GULF COAST SEA-BREEZE. SURFACE
OBSERVATIONS AND SATELLITE IMAGERY INDICATE THE ATLANTIC SEA BREEZE
IS CURRENTLY HOLDING NEAR THE COAST. WATER VAPOR IMAGERY SHOWS A
SHORTWAVE NEAR THE I-10 CORRIDOR AND DROPPING SOUTHWARD...TRAILED
BY MUCH DRIER AIR WORKING INTO SOUTHEAST GEORGIA. FOR THE REMAINDER
OF TODAY...SHOWERS AND THUNDERSTORMS WILL REMAIN CONCENTRATED OVER
NORTHEAST FLORIDA...HOWEVER SOME OF THESE THUNDERSTORMS WILL WORK
INTO SOUTHEAST GEORGIA AS OUTFLOW BOUNDARIES ARE EXPECTED TO EVENTUALLY
SPREAD INTO THIS AREA.
TONIGHT...THUNDERSTORM ACTIVITY WILL MAINLY DISSIPATE THIS EVENING AS
THE ATMOSPHERE SHOULD BECOME WORKED OVER COUPLED WITH NVA/INCREASING
SUBSIDENCE FROM THE NORTH. DEW-POINTS WILL REMAIN ELEVATED
OVERNIGHT AND CLOUDS WILL DECREASE...RESULTING IN PATCHES TO AREAS
OF FOG.
MONDAY THROUGH WEDNESDAY...SUBTROPICAL RIDGE WILL ONCE AGAIN
BECOME THE DOMINANT WEATHER PLAYER. THIS FEATURE WILL MAINTAIN
TEMPERATURES ABOVE CLIMATOLOGY...WITH AFTERNOON HIGHS GENERALLY
RANGING FROM THE LOWER 90S EAST OF HIGHWAY 301 TO UPPER 90S WEST
OF THIS CORRIDOR. CANNOT RULE OUT ISOLATED TRIPLE DIGITS. MODEL
GUIDANCE SUGGESTS HEAT INDICES WILL AGAIN CLIMB TO BETWEEN 100 AND
110 DEGREES THE NEXT SEVERAL DAYS. A HEAT ADVISORY REMAINS IN
EFFECT FOR INTERIOR SOUTHEAST GEORGIA AND THE NORTHERN SUWANNEE
RIVER VALLEY OF NORTH FLORIDA THROUGH 7 PM EDT TODAY. SUBSEQUENT
ISSUANCES MAY BE REQUIRED. A SEA-BREEZE COLLISION WILL LIKELY
OCCUR ALONG THE SPINE OF NORTHEAST FLORIDA ON MONDAY...WITH A
COLLISION FURTHER WEST ON TUESDAY AND WEDNESDAY DUE TO A
PREVAILING EASTERLY FLOW IN THE LOWER LEVELS OF THE ATMOSPHERE.
.LONG TERM (THU-SUN)...TYPICAL SUMMER-TIME PATTERN IS FORECAST
WITH A WEAK FLOW PATTERN IN THE UPPER LEVELS OF THE ATMOSPHERE.
LOW-LEVEL RIDGE IS FORECAST TO DISPLACE SOUTHWARD...WITH CONVECTION
LIKELY INITIATING ALONG THE I-75 CORRIDOR IN THE LATE MORNING...WITH
ACTIVITY SPREADING EAST/NORTHEAST DURING THE AFTERNOON. MAIN
FORECAST CHALLENGE WILL BE IMPACTS /IF ANY/ SUNDAY ONWARD FROM LOW
PRESSURE SYSTEM PRESENTLY NEARING THE CENTRAL ATLANTIC WATERS.
&&
.AVIATION...MOST OF THE STORMS THIS AFTERNOON EXPECTED TO IMPACT
GNV AND HAVE TEMPO TS WITH IFR AND WIND VRB15G25KT TIL 20Z.
SCATTERED STORMS WILL DEVELOP LATER THIS AFTERNOON AND HAVE
VCTS AT THE REST OF THE FL TERMINALS AFTER 20Z. HAVE CB AT SSI.
&&
.MARINE...NO HEADLINES. S/SE WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET.
ISOLATED THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 97 75 97 / 20 30 20 30
SSI 79 92 79 91 / 20 20 10 20
JAX 76 95 75 93 / 40 30 20 30
SGJ 78 92 77 90 / 30 20 10 20
GNV 76 96 76 94 / 40 40 30 30
OCF 76 96 75 93 / 40 40 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR BAKER-COLUMBIA-
HAMILTON-SUWANNEE.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-
PIERCE-WARE-WAYNE.
AM...NONE.
&&
ZAPPE/PETERSON/WALKERHazardous weather outlook, Aug 1, 3:32 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT SUN AUG 1 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
432 AM EDT SUN AUG 1 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HEAT ADVISORY IN EFFECT FOR INLAND PORTIONS OF SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA THROUGH 7 PM TODAY...
PATCHY MORNING FOG HAS DEVELOPED AND WILL LIMIT VISIBILITY TO 1 TO 3
MILES AT TIMES THIS MORNING. PLEASE ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.
A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM FOR INLAND PORTIONS OF SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA. MORE DETAILS CAN BE FOUND IN THE
URGENT WEATHER MESSAGE.
A POTENT UPPER LEVEL DISTURBANCE WILL ROTATE THROUGH THIS MORNING
GENERATING THE GREATEST SHOWER AND THUNDERSTORM COVERAGE SOUTH OF
THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. THE MAIN CONCERNS WITH
BE EXCESSIVE LIGHTNING AND STRONG DOWNBURST WINDS ALONG WITH VERY
HEAVY RAINFALL. STORM MOTION WILL BE GENERALLY SOUTH TO SOUTHEAST AROUND
5 TO 10 MPH.
AN ADDITIONAL DISTURBANCE WILL MOVE OUT OF THE TENNESSEE VALLEY
AND INTO THE DEEP SOUTH LATE THIS EVENING AND MAY BRING AN
ADDITIONAL ROUND OF THUNDERSTORMS TO THE NORTHERN SECTIONS OF THE
FORECAST AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
OPPRESSIVE TEMPERATURES AND HEAT INDICES NEAR 110 DEGREES ARE
POSSIBLE IN SOME AREAS ON MONDAY. ADDITIONAL HEAT ADVISORIES MAY
BE NEEDED WITH SUBSEQUENT FORECASTS.
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY DURING THE
AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF
EXCESSIVE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
DEESE
In the hours before
Special weather statement, Aug 1, 2:57 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT SUN AUG 1 2010
FLZ037-012045-
PUTNAM-
357 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...
AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF SATSUMA...OR 5 MILES
SOUTH OF EAST PALATKA...MOVING ERRACTICALLY. THESE AND OTHER STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WELAKA...SATSUMA...POMONA PARK...LAKE COMO AND SAN MATEO THROUGH 445
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2946 8177 2961 8185 2965 8152 2945 8151
TIME...MOT...LOC 1957Z 162DEG 3KT 2959 8162
PETERSON
Special weather statement, Aug 1, 2:59 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT SUN AUG 1 2010
FLZ038-012045-
FLAGLER-
359 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL FLAGLER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ESPANOLA...OR 3 MILES NORTHWEST OF
BUNNELL...MOVING NORTHWEST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND BUNNELL AND ESPANOLA THROUGH 445 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2940 8143 2963 8148 2963 8133 2965 8132
2964 8131 2965 8129 2965 8128 2966 8127
2967 8125 2942 8117
TIME...MOT...LOC 1959Z 126DEG 3KT 2951 8129
PETERSONLocal storm report, Aug 1, 3:04 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG BRUNSWICK 31.14N 81.47W
08/01/2010 GLYNN GA TRAINED SPOTTER
2 POWER LINES DOWN ON STEPP DRIVE IN BRUNSWICK.
&&
PKEEGANSpecial weather statement, Aug 1, 3:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT SUN AUG 1 2010
FLZ021-012030-
SUWANNEE-
406 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
430 PM EDT...
AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
NEWBURN TO 8 MILES SOUTH OF NEWBURN...MOVING NORTHEAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBURN...
SUWANNEE RIVER STATE PARK AND LIVE OAK THROUGH 430 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8320 3037 8320 3043 8315 3042 8314
3044 8310 3043 8308 3043 8303 3023 8295
3007 8307 3010 8312 3011 8315 3035 8322
TIME...MOT...LOC 2006Z 208DEG 10KT 3035 8314 3017 8309
TRABERTSpecial weather statement, Aug 1, 3:09 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT SUN AUG 1 2010
GAZ153-165-166-012100-
COASTAL CAMDEN-INLAND CAMDEN-INLAND GLYNN-
409 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CAMDEN
AND WESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTH OF THALMANN...OR 8 MILES WEST OF
DOCK JUNCTION...MOVING SOUTH AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND THALMANN...WAVERLY AND TARBORO THROUGH
500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3120 8155 3120 8156 3112 8160 3111 8158
3095 8162 3099 8184 3114 8179 3115 8177
3121 8176 3129 8174 3136 8170 3133 8152
TIME...MOT...LOC 2009Z 010DEG 9KT 3117 8166
PETERSONSpecial weather statement, Aug 1, 3:36 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT SUN AUG 1 2010
FLZ033-038-012115-
FLAGLER-ST. JOHNS-
436 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
FLAGLER AND SOUTHERN ST. JOHNS COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES SOUTHEAST OF HASTINGS...OR 9 MILES
NORTHEAST OF ANDALUSIA...STATIONARY. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SPUDS...HASTINGS AND ELKTON THROUGH 515 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2961 8127 2957 8152 2977 8153 2983 8135
TIME...MOT...LOC 2036Z 356DEG 1KT 2961 8141
ENYEDI
Thunderstorm Wind, Camden
- When
- August 1, 3:40 PM EST
- Where
- Camden County, 0.69 mi S of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.090, -81.720
Trees were blown down into power lines. The fire department was dispatched because residents detected smoke, but a fire did not develop.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Tennessee, August 1 to 5, 20107 deaths · 4 injured · 29 events
- Excessive Heat in Mississippi, August 1 to 4, 20103 deaths · 47 events
- Excessive Heat and Heat in Mississippi, August 1 to 5, 20103 deaths · 1 injured · 29 events
- Excessive Heat in Oklahoma, August 1 to 6, 201034 injured · 5 events
- Excessive Heat and Heat in Arkansas, August 1 to 6, 20101 death · 74 events
- Excessive Heat in Louisiana, August 1 to 2, 20101 death · $90,000 · 2 events
- Flooding in Texas, August 1 to 20, 20101 death · 5 events
- Drought in Louisiana, August 1 to 31, 2010$4.5 million · 9 events
- Flooding in Iowa, August 1 to 31, 2010$4.1 million · 4 events
- Drought in Mississippi, August 1 to 31, 2010$2.5 million · 5 events
- Flash Flooding in New Mexico, August 1, 2010$2.1 million · 4 events
- Tornadoes and Hail in North Dakota, August 1, 2010$587,000 · EF0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246480.